PDA

View Full Version : Steroids


david aames
03-03-2004, 12:31 PM
Is taking Nandrolone legal in the US when not done in a competitive environment? How can it help a recreational player? Experiences? Long term health issues?

Kobble
03-03-2004, 06:02 PM
Without a prescription it is illegal. The most popular versions are Deca-Durabolin(Nandrolone decanoate) and Durabolin(Nandrolone phenylpropionate). It will allow you to recover much faster from long hours of play, and it speeds up the healing process of injuries. You will gain muscle and strength even if you do not weight train, but it is more pronounced in the individuals who do. If the ATP players are using it, it is likely due to increased recovery benefits, not for the typical bodybuilding motives. The tour schedule is a grind on the body so I understand if they feel they need help to make it through the season, even if it is illegal. The medical uses are for weight gain and recovery after certain surgeries or severe trauma, along with reducing protein catabolism associated with corticosteroids. The serious side effects include male breats cancer, kidney disease, liver disease, and prostate cancer. Milder, but still undesireable include gynocomastia, acne, decreased sperm formation and a few others. Personally, the stuff is too expensive and too dangerous to risk for recreational use. Almost everyone who takes it suffers from the mild side effects, which are still hell in my book. Plus, you could wind up in jail for possession of a controlled substance. If you have any problems that would warrant hormone or steroid treatments, I suggest you visit a qualified endocrinologist. If you are thinking about that stuff they sell at GNC forget it. I have known many people who have taken that crap, including myself, and we saw nothing. Only 30 or more dollars missing from our bank statements.

vin
03-04-2004, 09:54 AM
Sorry if I'm stating the obvious.

If you're looking to improve recovery, good sleep and diet will help. Lifting weights should help with recovery also along with injury prevention and muscle stamina. And don't forget stretching!

I usually play 4-6 times per week and I can definitely notice any slip ups with my diet or sleep. Playing this often will take it's toll on me if I had a late night or two or had a binge of poor eating during the week

Patience and dedication will get you good results without subjecting yourself to the risks of steroids. Besides, are you really playing so much that you need chemical assistance with recovery?

Vin

david aames
03-04-2004, 02:01 PM
Thanks for the replies. I was wondering about Nandrolone in regard to mass building and not so much as a way to address fatigue. I'm doing everything by the book right now and have felt very exposed to injuries.

I'm stretching properly (the Brad Gilbert method), I've been lifting weights (focusing on the upper body and the back) for a few months now but I still feel very stiff after my sessions especially around the knees - despite icing, stretching and IB. I'm playing about 4 hours of tennis a week. My diet is fairly sound and I get a decent sleep.

I'm a medium built and was wondering if stepping up on the mass building issue could help in getting rid of the post sessions stiffness.

vin
03-04-2004, 03:31 PM
David,

Two things come to mind immediately. First, you are likely rushing your progress with the weight and lifting too heavy too soon. Second, maybe your exercise form isn't good. Either one of these can cause pain and stiffness. Especially both combined.

I recommend this book for exercise technique and a good list of stretches.

http://www.amazon.com/exec/obidos/tg/detail/-/9963616097/qid=1078442682/sr=1-1/ref=sr_1_1/002-8814011-9928805?v=glance&s=books

And I recommend this book for some good common sense weightlifing information.

http://www.amazon.com/exec/obidos/tg/detail/-/9963616062/qid=1078442682/sr=1-3/ref=sr_1_3/002-8814011-9928805?v=glance&s=books

Also make sure to stretch after tennis and after lifting weights. If you're not doing this already, this can be another potential cause of your stiffness/pain.

Vin

kmadonna
07-10-2004, 02:34 PM
The answer for post tennis pain is HOT TUB!

Rickson
07-10-2004, 11:37 PM
There are plenty of alternatives to illegal steroid use. Try BCAA or branch chain amino acids. They'll increase your lean muscle and help you with energy during matches. Before someone makes a false claim that BCAAs can't give you energy, the amino acid, leucine, gives you energy and that's a fact.

Phil
07-11-2004, 06:11 PM
David - If you suffer from sore knees, I suggest you ride a stationery bike and build up to 40-60 minutes a pop, 4 days a week, combined with a lower body weight routine that DOES NOT include squats (substitute leg presses). I have a knee condition-pateller tendon symptom-and tennis and just plain walking caused pain in the knees and that rickety feeling that an 80 year old man might have, until I started riding-originally just to increase endurance and control my weight.

Steroids can kill you, eventually, and supplements are a complete waste of money.

Ronaldo
07-13-2004, 08:12 PM
From experience, a 10 minute warm-up, about 20 minutes stretching your lower back and all muscles in your legs, 3 sets of lunges forward and to the side, about 100 or more bodyweight squats w/ physioball against a wall for back support should be done before lifting any weights for your legs. Afterwards, ice your knees.